Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

October 6, 2012Monroe County, Florida

NWS Miami, FL issued this special weather statement at Oct 6, 2012, 7:47 PM EDT for Monroe County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2012, 7:47 PM EDT (23:47 UTC)
Expired
Oct 6, 2012, 8:15 PM EDT
In force
28 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2576 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2576 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS82 KMFL 062347
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
747 PM EDT SAT OCT 6 2012

FLZ070-073-075-070015-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL 
747 PM EDT SAT OCT 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN MIAMI-DADE
COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHERN MAINLAND MONROE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 815 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LOOP ROAD EE CENTER...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN INTERIOR SOUTH FLORIDA

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2549 8084 2566 8122 2588 8096 2588 8073
TIME...MOT...LOC 2347Z 029DEG 8KT 2570 8093

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:17 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Oct 6, 2:17 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT SAT OCT 6 2012

.DISCUSSION...

THE PRIMARY SYNOPTIC FEATURES OF INTEREST AT THE SURFACE WILL BE THE
FRONTAL BOUNDARY THAT WAS ANALYZED EXTENDING SOUTHWEST FROM KENTUCKY
TO NORTHERN MS THIS MORNING AND A WEAK HIGH PRESSURE CENTERED
NORTHEAST OF THE LOCAL AREA OVER THE WESTERN ATLANTIC.

BETWEEN NOW AND MONDAY...SHOWERS AND THUNDERSTORMS ARE
FORECAST TO CONTINUE AFFECTING SOUTH FLORIDA, ESPECIALLY OVER THE
INTERIOR AND WESTERN SECTIONS. FOR TODAY SHOWERS AND STORMS WILL
MOVE VERY SLOWLY AND SOME OF THEM COULD AFFECT THE EAST COAST METRO
AREAS. TEMPERATURES ARE FORECAST TO REMAIN MOSTLY UNCHANGED. A FEW
AREAS OF PATCHY FOG ARE POSSIBLE OVER THE INTERIOR SECTIONS OF
COLLIER, GLADES AND HENDRY COUNTIES AGAIN TONIGHT. LIGHT WINDS AHEAD
OF THE FRONTAL BOUNDARY ARE PROVIDING AN ENVIRONMENT THAT IS
CONDUCIVE FOG FORMATION OVER THE INTERIOR AND WESTERN PORTIONS OF
SOUTH FLORIDA.

THE BOUNDARY GETS VERY DIFFUSE AS A WEAK TROUGH OF LOW PRESSURE EAST
OF THE BAHAMA ISLANDS MOVES WESTWARD ON MONDAY. THIS IS EXPECTED TO
SHIFT THE SURFACE WINDS FROM NORTHEAST TO NORTH BETWEEN MONDAY
THROUGH WEDNESDAY. THIS SHIFT IS REFLECTED IN THE LATEST 12Z GFS
WINDS. VERY LITTLE CHANGE IN TEMPERATURES IS EXPECTED ALONG THE
EAST COAST DUE TO THE FACT THAT THE WINDS WILL STILL PASSING OVER
THE GULF STREAM BEFORE THEY REACH THE EAST COAST OF FLORIDA.
HOWEVER, THE FLOW WILL BE DRIER IN NATURE AS IT COMES FROM THE
CONTINENTAL SURFACE HIGH DEVELOPING OVER THE SOUTHEASTERN US. THIS
IS REFLECTED IN THE FORECAST BY A SLIGHT DECREASE IN POPS. FOR
TEMPERATURES NO CHANGE IS EXPECTED FOR HIGH TEMPERATURES WITH ONLY
A SLIGHT COOLING OF 1 TO 3 DEGREES OVER THE INTERIOR SECTIONS OF
GLADES AND HENDRY DUE TO THE MORE NORTHERLY FLOW AND SLIGHTLY
LOWER MOISTURE. AS THIS SURFACE HIGH LIFTS NORTH AND NORTHEASTERLY,
WINDS ARE EXPECTED TO INCREASE OVER SOUTH FLORIDA BY THURSDAY AS
THE HIGH BEHIND THE BOUNDARY EXTENDS OVER THE WESTERN ATLANTIC AND
THE FLORIDA PENINSULA.

BY THE END OF THE WORK WEEK THE TROUGH OF LOW PRESSURE OVER THE
EASTERN US CLEARS THE EAST COAST AND A RIDGE BEGINS TO BUILD OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR SEASONABLE TEMPERATURES
ACROSS SOUTH FLORIDA.

&&

.MARINE...

LIGHT EASTERLY FLOW WILL PERSIST THROUGH THE WEEKEND AS A FRONTAL
BOUNDARY APPROACHES FROM THE NORTH AND NORTHWEST. SCATTERED SHOWERS
AND STORMS WILL REMAIN IN THE FORECAST THROUGH THIS TIME AHEAD OF
THIS APPROACHING BOUNDARY. DRIER AIR WITH MODERATE NORTH TO
NORTHEAST WINDS WILL BECOME A POSSIBILITY THROUGH THE FIRST TO MID
HALF OF THE UPCOMING WEEK AS THE FRONTAL BOUNDARY ADVANCES SOUTH
INTO THE AREA. THE WINDS ARE EXPECTED TO BECOME MORE NORTHEASTERLY
BY THURSDAY. SEAS WILL RESPOND AND INCREASE INTO THE 3 TO 5 FOOT
RANGE ACROSS THE ATLANTIC WATERS. HOWEVER, DUE TO THE TEMPORARY
SHIFT OF THE WINDS TO THE NORTH, THE GRADUAL INCREASE IN SEAS IS
DELAYED TO THURSDAY SINCE THE WINDS DO NOT ACQUIRE A SUFFICIENTLY
LONG FETCH ALONG THE SOUTHERN PERIPHERY OF THE HIGH UNTIL
THURSDAY.

&&

.AVIATION...(ISSUED 126 PM EDT SAT OCT 6 2012)

MODEL GUIDANCE IS INDICATING THAT SHOWERS AND THUNDERSTORMS WILL
FORM CLOSER TO THE EAST COAST TAF SITES THIS AFTERNOON AS THE SEA
BREEZE MOVES SLOWLY INLAND. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WERE ALREADY FORMING ALONG THE EAST COAST SEA
BREEZE. MOST OF THE THUNDERSTORM ACTIVITY WILL LIKELY REMAIN TO
THE WEST OF THE TAF SITES CLOSEST TO THE COAST...BUT STILL CLOSE
ENOUGH THAT VCTS WAS WARRANTED EVERYWHERE. A LIGHT WESTERLY FLOW
ALOFT MAY BRING SOME LIGHT RAIN FROM CIRRUS OUTFLOW BACK TOWARDS
THE COAST LATE THIS AFTERNOON INTO THE EVENING HOURS...SO HAVE
VCSH FOR THAT POSSIBILITY. OTHERWISE...LIGHT WINDS AND VFR
CONDITIONS ARE EXPECTED OVERNIGHT. FOR KAPF...THE GULF COAST SEA
BREEZE IS EXPECTED TO PUSH INLAND OVER THE NEXT HOUR.
THUNDERSTORMS MAY GET NEAR KAPF AROUND 20Z-00Z BEFORE DIMINISHING
DUE TO LOSS OF DAYTIME HEATING. FOG AND/OR LOW CIRRUS REMAINS A
POSSIBILITY AT KAPF FROM ABOUT 10-14Z...SIMILAR TO THE LAST COUPLE
MORNINGS. LIGHT EASTERLY FLOW AT 10 KNOTS OR LESS IS EXPECTED
SUNDAY MORNING THROUGH THE END OF THE TAF PERIOD.

&&

.FIRE WEATHER...

DESPITE THE DRIER AIR EXPECTED TO FILTER INTO THE AREA FROM NORTH TO
SOUTH NEXT WEEK...RELATIVE HUMIDITIES ARE FORECAST TO REMAIN WELL
ABOVE CRITICAL LEVELS WITH NO RED FLAG CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  88  77  88 / 20 40 20 20
FORT LAUDERDALE  77  88  77  88 / 20 30 20 20
MIAMI            76  88  77  89 / 20 40 20 20
NAPLES           75  89  75  89 / 30 40 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...71/JE
AVIATION/RADAR...84/AK
Hazardous weather outlook, Oct 6, 6:25 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT SAT OCT 6 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
625 PM EDT SAT OCT 6 2012

...ISOLATED THUNDERSTORMS, FOCUSED INTERIOR THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EAST-NORTHEASTERLY WINDS AROUND 10 KNOTS WILL ALLOW
FOR A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES.

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL AFFECT MAINLY INTERIOR
SOUTH FLORIDA THIS EVENING BEFORE DISSIPATING. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS ALONG THE ATLANTIC COAST AND THE LOCAL
ATLANTIC, GULF WATERS, AND BISCAYNE BAY OVERNIGHT. THE STORMS WILL
CONTAIN OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINS.

FLOODING: MINOR STREET FLOODING IS POSSIBLE SHOULD THUNDERSTORMS SET
UP OVER ANY GIVEN LOCATION FOR A COUPLE OF HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE
REMAINDER OF THE HOLIDAY WEEKEND WITH THE MAIN THREATS BEING
LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAIN.

EASTERLY WINDS WILL CONTINUE THIS WEEKEND INTO NEXT WEEK LEADING
TO SOME RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Oct 6, 2:56 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT SAT OCT 6 2012

FLZ067-068-061930-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
256 PM EDT SAT OCT 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH AND FUNNEL CLOUDS...

* UNTIL 330 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING SOUTH AT 5 MPH. A
  FUNNEL CLOUD WAS REPORTED BY THE PUBLIC IN WELLINGTON. STRONG WIND
  GUSTS ARE POSSIBLE.

* THE STORM WILL AFFECT...
  WELLINGTON...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2651 8025 2654 8045 2673 8031 2669 8017
TIME...MOT...LOC 1855Z 018DEG 4KT 2664 8026

GREGORIA
Local storm report, Oct 6, 2:58 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT SAT OCT 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     FUNNEL CLOUD     WELLINGTON              26.66N 80.26W
10/06/2012                   PALM BEACH         FL   EMERGENCY MNGR

            PALM BEACH COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT
            OF A FUNNEL CLOUD NEAR PIERSON ROAD AND SOUTH SHORE
            BOULEVARD IN WELLINGTON.

&&

ROSS
Special weather statement, Oct 6, 6:44 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
644 PM EDT SAT OCT 6 2012

FLZ070-071-073-062315-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL
644 PM EDT SAT OCT 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN
COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH AND POSSIBLE FUNNEL CLOUDS...

* UNTIL 715 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  DADE-COLLIER TRAINING AIRPORT AND SURROUNDING RURAL AREAS...

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS ARE POSSIBLE AND OCCASIONALLY TOUCH DOWN AND PRODUCE
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2577 8087 2581 8087 2580 8097 2600 8103
      2607 8083 2584 8066
TIME...MOT...LOC 2243Z 325DEG 6KT 2591 8086

GREGORIA
Special weather statement, Oct 6, 7:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
712 PM EDT SAT OCT 6 2012

FLZ070-073-075-062345-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
712 PM EDT SAT OCT 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHEASTERN
MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

AND THE DEVELOPMENT OF POSSIBLE FUNNEL CLOUDS...

* UNTIL 745 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING SOUTH AT 15 MPH.

* THE STORM WILL AFFECT...
  TAMIAMI TRAIL BETWEEN FORTYMILE BEND AND MONROE STATION...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2560 8083 2566 8110 2599 8102 2595 8075
TIME...MOT...LOC 2311Z 013DEG 13KT 2580 8087

GREGORIA
Special weather statement, Oct 6, 7:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
747 PM EDT SAT OCT 6 2012

FLZ070-073-075-070015-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
747 PM EDT SAT OCT 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN MIAMI-DADE
COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHERN MAINLAND MONROE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 815 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LOOP ROAD EE CENTER...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN INTERIOR SOUTH FLORIDA

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2549 8084 2566 8122 2588 8096 2588 8073
TIME...MOT...LOC 2347Z 029DEG 8KT 2570 8093

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM EDTAreal Flood AdvisoryMFLCollier, Hendry62 min
Oct 6, 9:27 AM EDTSpecial Marine WarningMFL63 min
Oct 6, 9:31 AM EDTSpecial Weather StatementMFLPalm Beach29 min
Oct 6, 2:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Oct 6, 6:44 PM EDTSpecial Weather StatementMFLMonroe31 min
Oct 6, 7:12 PM EDTSpecial Weather StatementMFLMonroe33 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.